Volume 14, no. 1Pages 26 - 38

Analytical Study of the Mathematical Model of Wave Propagation in Shallow Water by the Galerkin Method

E.V. Bychkov
Of concern is an initial-boundary value problem for the modified Boussinesq equation (IMBq equation) is considered. The equation is often used to describe the propagation of waves in shallow water under the condition of mass conservation in the layer and taking into account capillary effects. In addition, it is used in the study of shock waves. The modified Boussinesq equation belongs to the Sobolev type equations. Earlier, using the theory of relatively p-bounded operators, the theorem of existence and uniqueness of the solution to the initial-boundary value problem was proved. In this paper, we will prove that the solution constructed by the Galerkin method using the system orthornormal eigenfunctions of the homogeneous Dirichlet problem for the Laplace operator converges *-weakly to an precise solution. Based on the compactness method and Gronwall's inequality, the existence and uniqueness of solutions to the Cauchy-Dirichlet and the Showalter-Sidorov-Dirichlet problems for the modified Boussinesq equation are proved.
Full text
modified Boussinesq equation; Sobolev type equation; initial-boundary value problem; Galerkin method; *-weak convergence.
1. Bogolubsky I.L. Some Examples of Inelastic Soliton Interaction. Computational Physics Communications, 1977, vol. 13, no. 2, pp. 49-55. DOI: 10.1016/0010-4655(77)90009-1
2. Clarkson P.A., Leveque R.J., Saxton R., Solitary Wave Interactions in Elastic Rods. Studies in Applied Mathematics, 1986, vol. 75, no. 1, pp. 95-122. DOI: 10.1002/sapm198675295
3. Wang Shubin, Chen Guowang. Small Amplitude Solutions of the Generalized IMBq Equation. Journal Mathematical Analysis Applied, 2002, vol. 274, issue 2, pp. 846-866. DOI: 10.1016/S0022-247X(02)00401-8
4. Arkhipov D.G., Khabakhpashev G.A. New Equation for the Description of Inelastic Interaction of Nonlinear Localized Waves in Dispersive Media. Joarnal of Experimental and Theoretical Physics Letters, 2011, vol. 93, no. 8, pp. 423-426. DOI: 10.1134/S0021364011080042
5. Zhang Weiguo, Ma Wenxiu. Explicit Solitary-Wave Solutions to Generalized Pochhammer-Chree Equations. Applied Mathematics and Mechanics, 1999, vol. 20, no. 6, pp. 625-632. DOI: 10.1007/bf02464941
6. Runzhang Xu, Yacheng Liu. Global Existence and Blow-up of Solutions for Generalized Pochhammer-Chree equations. Acta Mathematica Scientia, 2010, vol. 30, issue 5, pp. 1793-1807. DOI: 10.1016/S0252-9602(10)60173-7
7. Showalter R.E. Sobolev Equations for Nonlinear Dispersive Systems. Applicable Analysis, 1977, vol. 7, issue 4, pp. 279-287. DOI: 10.1080/00036817808839202
8. Sviridyuk G.A., Sukacheva T.G. [Phase Spaces of a Class of Operator Equations]. Differential Equations, 1990, vol. 26, no. 2, pp. 250-258. (in Russian)
9. Sviriduyk G.A., Zamyshlyaeva A.A. The Phase Space of a Class of Linear Higher Order Sobolev Type Equations. Differential Equations, 2006, vol. 42, no. 2, pp. 269-278. DOI: 10.1134/S0012266106020145
10. Zamyshlyaeva A.A., Bychkov E.V. The Cauchy Problem for the Sobolev Type Equation of Higher Order. Bulletin of the South Ural State University. Series: Mathematical Modelling, Programming and Computer Software, 2018, vol. 11, no. 1, pp. 5-14. DOI: 10.14529/mmp180101
11. Sviridyuk G.A., Zamyshlyaeva A.A. The Phase Spaces of a Class of Linear Higher-Order Sobolev Type Equations. Differential Equations, 2006, vol. 42, no. 2, pp. 269-278. DOI: 10.1134/S0012266106020145
12. Zamyshlyaeva A.A. The Higher-Order Sobolev-Type Models. Bulletin of the South Ural State University. Series: Mathematical Modelling, Programming and Computer Software, 2014, vol. 7, no. 2, pp. 5-28. (in Russian) DOI: 10.14529/mmp140201
13. Sviridyuk G.A. [On the Solvability of a Singular System of Ordinary Differential Equations]. Differential Equations, 1987, vol. 23, no. 9, pp. 1637-1639. (in Russian)
14. Chistyakov V.F., Chistyakova E.V. Linear Differential-Algebraic Equations Perturbed by Volterra Integral Operators. Differential Equations, 2017, vol. 53., no. 10, pp. 1274-1287. DOI: 10.1134/S0012266117100044
15. Zamyshlyaeva A.A., Lut A.V. Numerical Investigation of the Boussinesq-L"ove Mathematical Models on Geometrical Graphs. Bulletin of the South Ural State University. Series: Mathematical Modelling, Programming and Computer Software, 2017, vol. 10, no. 2, pp. 137-143. DOI: 10.14529/mmp170211
16. Shafranov D.E., Kitaeva O.G. The Barenblatt-Zheltov-Kochina Model with the Showalter-Sidorov Condition and Additive "White Noise" in Spaces of Differential Forms on Riemannian Manifolds without Boundary. Global and Stochastic Analysis, 2018, vol. 5, no. 2, pp. 145-159.
17. Manakova N. A., Bogatyreva E.A. [On a Solution of the Dirichlet - Cauchy Problem for the Barenblatt - Gilman Equation]. The Bulletin of Irkutsk State University. Series: Mathematics, 2014, vol. 7, pp. 52-60. (in Russian)
18. Bogatyreva E.A., Manakova N.A. Numerical Simulation of the Process of Nonequilibrium Counterflow Capillary Imbibition. Computational Mathematics and Mathematical Physics, 2016, vol. 56, no. 1, pp. 132-139. DOI: 10.7868/S0044466916010087
19. Sveshnikov A.G., Al'shin A.B., Korpusov M.O., Pletner Yu.D. Lineynyye i nelineynyye uravneniya Sobolevskogo tipa [Linear and Nonlinear Sobolev Type Equation]. Мoscow, Fizmatlit, 2007. (in Rusian)
20. Keller A.V. On the Computational Efficiency of the Algorithm of the Numerical Solution of Optimal Control Problems for Models of Leontieff Type. Journal of Computational and Engineering Mathematics, 2015, vol. 2, no. 2. pp. 39-59. DOI: 10.14529/jcem150205
21. Lions J.L. Sur Quelques Methodes de Resolution des Problemes aux Limites non Linears. Paris, Dunod, Gauthier Villars, 1969. (in French)
22. Hartman P. Ordinary Differential Equations. New York, London, Sydney, John Wiley and Sons. 1964.
23. Triebel H. Interpolation Theory, Function Spaces, Differential Operators. Berlin, VEB Deutscher Verlag der Wissenschaften, 1978. (in German)
24. Sviridyuk G.A., Zagrebina S.A. The Showalter-Sidorov Problem as a Phenomena of the Sobolev-Type Equations. The Bulletin of Irkutsk State University. Series: Mathematics, 2010, vol. 3, no. 1, pp. 104-125. (in Russian)